Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Depression

Lexapro and Liver Dysfunction

08/14/2008

Question:

Sir, I am on Lexapro-10 for anxiety and panic disorder suggested by the doctor. My concern is whether long time use of Lexapro disturbs the liver and whether there is any weight gain while on lexapro-10 My difficulty is doctor has tapered dose of Lezapro-10 but after sometimes I feel relapse of the symptoms. My PE has been completely cured by Lexapro which is an add on benefits. However, as I am holding tremendous responsible job, sometimes I feel Lexapro-10 may be insufficient. My main concern is what to do in such case? My internist is away for 3 months and I happen to browse your answers which very relevant and precise yet qualitative. I need your suggestion which will help me a lot. Thanks and Regards.

Answer:

Lexapro has no adverse effects on the liver or weight gain for most people. If you fully recovered on that dose, then you and your doctor should plan to keep you on that dose for at least a year to prevent the relapses you noticed after you tapered it. You can monitor liver enzymes if you are concerned about liver effects. In addition, consider adding to your regimen other approaches to the management of depression, such as exercise, sleep management, and relaxation practice.

For more information:

Go to the Depression health topic, where you can:

Response by:

Lawson  Wulsin, MD Lawson Wulsin, MD
Professor of Psychiatry and Family Medicine, Training Director of the Family Medicine Psychiatry Residency Program
College of Medicine
University of Cincinnati